Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 61, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Oct 27, 2010, 8:55 AM CDT for Chilton County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 8:55 AM CDT (13:55 UTC)
- Expired
- Oct 27, 2010, 9:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 5:48 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1358 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
762 WFUS54 KBMX 271355 TORBMX ALC021-271430- /O.NEW.KBMX.TO.W.0061.101027T1355Z-101027T1430Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 855 AM CDT WED OCT 27 2010 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN CHILTON COUNTY IN CENTRAL ALABAMA... * UNTIL 930 AM CDT * AT 852 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR MAPLESVILLE...OR 11 MILES SOUTHWEST OF CLANTON... AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CLANTON...POOLES CROSSROADS...GAP OF THE MOUNTAIN...ISABELLA... LOMAX...I 65 REST AREA AND COOPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3295 8663 3275 8652 3271 8683 3279 8687 TIME...MOT...LOC 1355Z 248DEG 24KT 3278 8679 $$ JD/02
3 follow-up statements
671 WWUS54 KBMX 271402 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 902 AM CDT WED OCT 27 2010 ALC021-271430- /O.CON.KBMX.TO.W.0061.000000T0000Z-101027T1430Z/ CHILTON AL- 902 AM CDT WED OCT 27 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHILTON COUNTY UNTIL 930 AM CDT... AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR POOLES CROSSROADS...OR 8 MILES SOUTHWEST OF CLANTON...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CLANTON...LOMAX...I 65 REST AREA AND COOPER. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3273 8678 3280 8681 3295 8663 3275 8652 TIME...MOT...LOC 1402Z 248DEG 24KT 3280 8674 $$ STEFKOVICH
496
WWUS54 KBMX 271415
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 AM CDT WED OCT 27 2010
ALC021-271430-
/O.CON.KBMX.TO.W.0061.000000T0000Z-101027T1430Z/
CHILTON AL-
915 AM CDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHILTON COUNTY
UNTIL 930 AM CDT...
AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CLANTON...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
I 65 REST AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3279 8663 3280 8666 3286 8671 3293 8665
3295 8663 3280 8655
TIME...MOT...LOC 1415Z 244DEG 28KT 3284 8662
$$
STEFKOVICH775 WWUS54 KBMX 271423 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 923 AM CDT WED OCT 27 2010 ALC021-271430- /O.CON.KBMX.TO.W.0061.000000T0000Z-101027T1430Z/ CHILTON AL- 923 AM CDT WED OCT 27 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHILTON COUNTY UNTIL 930 AM CDT... AT 921 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR CLANTON...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN CHILTON COUNTY. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3280 8655 3281 8663 3286 8668 3292 8662 TIME...MOT...LOC 1424Z 241DEG 24KT 3285 8660 $$ STEFKOVICH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 27, 6:20 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 27, 6:20 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 620 AM CDT WED OCT 27 2010 .UPDATE...FOR 12Z AVIATION. .DISCUSSION... FRONTAL BOUNDARY HAS NOW BECOME PARALLEL ALONG THE UPPER LEVEL FLOW AND AS A RESULT...THE FRONT WILL REMAIN NEARLY STATIONARY FOR ALMOST 24 HOURS. A PREVAILING SOUTHERLY FLOW ALONG THE SURFACE WILL CONTINUE TO PUMP GULF MOISTURE INTO THE AREA AS REFLECTED BY THE SUMMER LIKE DEWPOINTS IN THE 70S FOR MUCH OF CENTRAL ALABAMA. GIVEN THE NATURE OF BOTH THE SURFACE AND UPPER LEVEL PATTERNS...IT WILL BE POSSIBLE TO SEE A TRAINING EFFECT AS FEEDER BANDS DEVELOP THROUGH OUT THE DAY. THIS IS ALREADY EVIDENT AS DEPICTED BY THE LATEST REGIONAL DOPPLER RADAR IMAGE. SHOWERS ARE DEVELOPING ALONG A BAND AND ALTHOUGH THE SHOWERS THEMSELVES ARE MOVING RAPIDLY...THE LINE ITSELF REMAINS NEARLY STATIONARY. THIS OF COURSE WILL BRING A POTENTIAL OF HEAVY RAIN. GIVEN THE CURRENT DROUGHT CONDITIONS...FLOOD POTENTIAL IS STILL RATHER LOW. HOWEVER...POOR DRAINAGE AREAS COULD STILL SEE SOME PROBLEMS...ESPECIALLY NOW THAT LEAVES ARE FALLING IN LARGE NUMBERS AND COULD CLOG UP SEWER SYSTEMS. THE FRONT ITSELF WILL FINALLY BEGIN TO MOVE SOUTHWARD EARLY THURSDAY MORNING AS AN UPPER LEVEL SHORT WAVE MOVES ACROSS THE SOUTHEAST HELPING CLEAR THE FRONT THROUGH. IN ADDITION...THIS SHORT WAVE WILL BRING A SECOND COLD FRONT AND THE MUCH ANTICIPATED COLDER CONDITIONS IN TIME FOR THE WEEKEND. HIGH PRESSURE WILL REMAIN IN PLACE ON FRIDAY AND THROUGH THE WEEKEND. OVERNIGHT TEMPERATURES WILL DROP INTO THE 30S OVER A GOOD PORTION OF THE AREA ON BOTH FRIDAY AND SATURDAY MORNING. UNFORTUNATELY...THIS AIRMASS WILL NOT LAST LONG AS HIGH PRESSURE QUICKLY WEAKENS IN ANTICIPATION OF THE NEXT WEATHER SYSTEM. LOOKING AHEAD TO NEXT WEEK...LONG RANGE MODELS ARE HINTING AT QUITE AN INTERESTING WEATHER SYSTEM. A LARGE UPPER LEVEL LOW PRESSURE SLIDES DOWN ACROSS THE SOUTHEASTERN STATES. AS IT GATHERS STRENGTH...IT KICKS OFF A SURFACE LOW PRESSURE ALONG THE NORTHERN GULF AND FLORIDA PANHANDLE. SYSTEMS LIKE THESE ARE THE ONES THE BRING THE WINTRY STUFF INTO CENTRAL ALABAMA. I DO NOT THINK THIS WILL BE THE CASE THOUGH WITH THIS SYSTEM AS THAT COLD AIRMASS WOULD HAVE MODIFIED BY THEN AND THE SYSTEM DOESN'T APPEAR TO TAP INTO A SIGNIFICANT COLD AIRMASS. HAVING SAID THAT...CLOSED UPPER LEVEL LOWS CAN BRING ITS SHARE OF INTERESTING WEATHER. IT WILL BE INTERESTING TO SEE HOW THIS WILL PLAY OUT IN THE COMING DAYS. 10/ARM && .AVIATION...06Z TAF DISCUSSION. CONVECTION HAS INCREASED ACROSS CENTRAL ALABAMA IN VICINITY OF FRONTAL BOUNDARY THIS MORNING. THREAT OF SEVERE STORMS AND ISOLATED TORNADOES WILL EXIST THROUGH 17Z DUE TO LOW LEVEL SHEAR AND INSTABILITY PRIMARILY AT EET...BHM...ANB AND TCL SITES. WILL INCLUDE TEMPO GROUPS THESE SITES THROUGH 15Z-17Z TIME FRAME. OTHERWISE UNSETTLED PATTERN WILL CONTINUE ACROSS ENTIRE AREA THROUGH 04Z WITH SCATTERED TSRA AND SCATTERED TO NUMEROUS SHRA PREVAILING WITH FREQUENT MVFR CONDITIONS. COULD SEE STRONG GUSTY WINDS WITH THE STRONGER STORMS. FRONT WILL FINALLY BEGIN TO PUSH SOUTHWARD BY 06Z BRINGING DRIER AIR AND DIMINISHING PRECIPITATION CHANCES FROM THE NORTH 06Z-12Z TIME FRAME. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 41 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 27, 6:00 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CDT WED OCT 27 2010 ALZ011>015-017>050-271103- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 AM CDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...REMAINDER OF TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A NEARLY STATIONARY FRONT LINGERS CENTRAL ALABAMA. STRONG WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF FROST WILL BE POSSIBLE IN PORTIONS OF CENTRAL ALABAMA FRIDAY AND SATURDAY MORNINGS...AS COLD AIR MOVES INTO THE STATE BEHIND A COLD FRONT THURSDAY. THE COLDEST MORNING WILL LIKELY BE SATURDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 32 AND 36 DEGREES IN MANY OUTLYING AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE POSSIBLE TODAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:41 PM CDT | Tornado Warning | BMX | Jefferson | 17 min |
| Oct 26, 8:26 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 49 min |
| Oct 26, 8:35 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 40 min |
| Oct 26, 9:14 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 46 min |
| Oct 26, 9:17 PM CDT | Areal Flood Advisory | BMX | Jefferson | 118 min |
| Oct 26, 9:23 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 52 min |
| Oct 26, 9:36 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 24 min |
| Oct 26, 9:59 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Jefferson, St. Clair, Talladega | 61 min |
| Oct 26, 10:44 PM CDT | Areal Flood Advisory | BMX | Etowah | 61 min |
| Oct 26, 10:54 PM CDT | Tornado Warning | BMX | Calhoun, St. Clair | 36 min |
| Oct 26, 10:56 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Etowah | 34 min |
| Oct 26, 11:46 PM CDT | Areal Flood Advisory | BMX | Etowah | 119 min |
| Oct 27, 5:12 AM CDT | Tornado Warning | BMX | Talladega | 33 min |
| Oct 27, 5:42 AM CDT | Tornado Warning | BMX | Cleburne, Talladega | 33 min |
| Oct 27, 6:09 AM CDT | Tornado Warning | BMX | Chilton, Coosa, Shelby, Talladega | 36 min |
| Oct 27, 6:13 AM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 32 min |
| Oct 27, 6:22 AM CDT | Tornado Warning | BMX | Bibb, Chilton, Perry | 23 min |
| Oct 27, 7:38 AM CDT | Tornado Warning | BMX | Clay | 26 min |
| Oct 27, 9:52 AM CDT | Areal Flood Advisory | BMX | Chilton, Clay, Cleburne, Coosa, Randolph, Talladega and 1 more | 3 hr |
| Oct 27, 10:31 AM CDT | Tornado Warning | BMX | Clay, Coosa, Tallapoosa | 44 min |
| Oct 27, 11:09 AM CDT | Tornado Warning | BMX | Clay, Randolph, Tallapoosa | 26 min |
| Oct 27, 11:18 AM CDT | Areal Flood Advisory | BMX | Jefferson | 117 min |
| Oct 27, 1:20 PM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| Oct 27, 4:49 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 41 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.